Indiana, 2020

Tornadoes and Hail in Indiana, April 8, 2020

April 8, 2020 · NWS ILN · 27 events in 8 counties and zones

Thunderstorms developed ahead of an advancing cold front which crossed east through the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$408,000
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Thunderstorms developed ahead of an advancing cold front which crossed east through the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 8, 11:49 AM EST, 14 minutes earlier.

Area forecast discussion, Apr 8, 11:49 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1249 PM EDT Wed Apr 8 2020

.SYNOPSIS...
A cold front will cross the region tonight and bring one more
round of showers and thunderstorms. A few showers will follow
Thursday and Thursday evening, with temperatures about 20
degrees cooler from today's highs expected on Thursday and
Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Updated forecast to ramp up shower and thunderstorm chances
along and south of the Ohio River this afternoon that is forming
along a lingering boundary from last night's convection in
northeastern sections of the CWA.

Stratus north of Dayton to central Ohio is breaking up
relatively quickly and will continue to favor a clearing with
fair wx cu this later portion of the afternoon. Showers and a
few thunderstorms have already sparked along the boundary that
runs from south of Indianapolis to Cincy to Portsmouth. Forecast
increased the chances along this section through the day but
still had the lion's share of storms residing se and away from
the CWA. Will continue to maintain situational awareness and
update if any storms look to strengthen significantly early
today.

With the airmass surrounding the front remaining rather warm,
temperatures should rise to the upper 60s to mid 70s this
afternoon.

Storm development upstream in se IL/sw IN is still expected to
ramp up quickly this evening and track ese into the CWA as they
evolve from a supercellular nature to a QLCS or thunderstorm
clusters crossing the CWA later in the evening.

Main threat of these storms is damaging wind and very heavy
rain. Large hail is a possibility and the tornadic threat exists
where breaks in any convective line are present.

Overnight lows will be in the 40s, cooler to the northwest and
warmest in the southeast.

&&

.SHORT TERM /THURSDAY/...
Next cold front will be moving in from the west tonight, pushed
by a strong jet stream at the base of a deep upper trough.
Showers and thunderstorms accompanying the cold front are
forecast to sweep across the FA, with severe weather possible
again under favorable instability (CAPE ~2000 J/KG) and winds
aloft. Thunderstorms will end Thursday as more stable air and
shallower moisture arrive behind the front, leaving a few
showers.

Brisk northwest winds with gusts to 30 knots will bring cold
advection Thursday, with much cooler temps reaching the mid 40s
northwest up to the mid 50s southeast.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Region finds itself in strong northwest flow as a deep closed H5 low
is centered north of the eastern Great Lakes. A sheared s/w swings
down across the region Thursday night. Models are kicking off light
showers with this feature, so added PoPs. Thicknesses will be cold
enough for snow to mix in by morning.

Surface high pressure will build east into the region Friday into
Friday night. Highs on Friday will generally be in the 40s. Lows
Friday night will be in the lower 30s and with lighter winds, it
looks like a chance of some frost.

Focus shifts to H5 s/w lifting out of the souther Rockies on
Saturday. It looks like Saturday may stay dry as the storm
organizes. Extended models are showing differences with the ejection
of the system. The 00Z GFS has a little more energy in the northern
stream which causes the surface low to develop north into the Upper
MS Valley. The ECMWF and CMC focus more on the southern stream
energy. Leaned more towards the ECMWF solution, which will bring
showers and thunderstorms Sunday into Sunday night.

The system pulls east on Monday leaving the region under cold
advection northwest flow again. A few showers could linger Monday
into Monday night. High pressure tries to build in Tuesday.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Stratus over central Ohio and along I-70 corridor will break up
quickly in the next hour or two. The cigs that were earlier
forecast south of here were briefly present and then evolved
into a scattered to sometimes bkn cu with showers and isolated
thunderstorms developing along the Ohio River and extending se
towards the OH/WV/KY border.

A lull in convection should be observed this afternoon as
somewhat drier air works in briefly following the departing
cold front. Showers with VCTS and MVFR ceilings are forecast to
return late in the forecast as another cold front moves in.
Winds backing toward the south will then shift to northwest by
Thursday morning with frontal passage. Gusts approaching 30
knots can be expected behind the front.

OUTLOOK...Winds gusting around 30 knots are possible through
Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...Coniglio
LONG TERM...Sites
AVIATION...Franks
Hazardous weather outlook, Apr 8, 9:35 AM EST, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1035 AM EDT Wed Apr 8 2020

INZ066-073>075-080-KYZ089>100-OHZ077>079-091445-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-Clermont-Brown-
1035 AM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky and Southwest Ohio.

.DAY ONE...Today and tonight.

Thunderstorms will develop to the west of the region later today and
track southeast and through the region this evening. Damaging winds,
large hail, heavy rainfall, and isolated tornados are possible as the
storms cross.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed, while following all local,
state and CDC guidelines.

INZ050-058-059-OHZ042-051>054-060>064-070>074-080>082-088-091445-
Wayne-Fayette IN-Union IN-Darke-Miami-Champaign-Clark-Madison-Preble-
Montgomery-Greene-Fayette OH-Pickaway-Butler-Warren-Clinton-Ross-
Hocking-Highland-Adams-Pike-Scioto-
1035 AM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Thunderstorms will develop to the west of the region later today and
track southeast and through the region this evening and overnight.
Damaging winds, large hail, heavy rainfall, and isolated tornados are
possible as the storms cross.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed, while following all local, state
and CDC guidelines.

OHZ026-034-035-043>046-055-056-065-091445-
Hardin-Mercer-Auglaize-Shelby-Logan-Union OH-Delaware-Franklin OH-
Licking-Fairfield-
1035 AM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.

.DAY ONE...Today and tonight.

Thunderstorms will develop to the west of the region this afternoon
and track southeast this evening. These storms will primarily be
focused more to the southwest, but could skirt central and west
central Ohio. Damaging winds, large hail, and heavy rainfall are
possible, and an isolated tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed, while following all local, state
and CDC guidelines.

In the hours before

Local storm report, Apr 8, 7:19 AM EST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
819 AM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 AM     HAIL             KLCK RICKENBACKER APT   39.81N 82.93W
04/08/2020  M1.00 INCH       FRANKLIN           OH   PUBLIC

            SOCIAL MEDIA POST FROM NORTH RICKENBACKER.

&&

JF
Local storm report, Apr 8, 9:19 AM EST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1019 AM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     HAIL             2 SSW TIPP CITY         39.93N 84.19W
04/08/2020  E0.88 INCH       MIAMI              OH   TRAINED SPOTTER

            NICKEL SIZED HAIL

&&

JF
Local storm report, Apr 8, 9:55 AM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1055 AM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     HAIL             LAURELVILLE             39.47N 82.74W
04/08/2020  E0.88 INCH       HOCKING            OH   PUBLIC

            TIME ESTIMATED FROM RADAR.

&&
Special weather statement, Apr 8, 11:44 AM EST, 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1244 PM EDT Wed Apr 8 2020

KYZ097-099-OHZ079-081-081715-
Mason KY-Bracken KY-Adams OH-Brown OH-
1244 PM EDT Wed Apr 8 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MASON...NORTHEASTERN
BRACKEN...SOUTHERN BROWN AND SOUTHWESTERN ADAMS COUNTIES UNTIL 115 PM
EDT...

At 1244 PM EDT, radar indicated a strong thunderstorm over Augusta,
moving east at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Nickel size hail...

Locations impacted include...
Maysville, Washington, Ripley, Aberdeen, Augusta, Brooksville, Dover,
Higginsport, Germantown, Minerva, Woolcutt, Moranburg, Bradysville,
Bentonville, Orangeburg, Rock Springs, Somo, South Ripley, Chatham
and Tuckahoe.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3871 8414 3877 8409 3877 8405 3882 8405
      3877 8360 3855 8368
TIME...MOT...LOC 1644Z 287DEG 27KT 3878 8402
Special weather statement, Apr 8, 11:50 AM EST, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1250 PM EDT Wed Apr 8 2020

INZ080-KYZ089-090-094-081715-
Switzerland IN-Carroll KY-Owen KY-Gallatin KY-
1250 PM EDT Wed Apr 8 2020

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SWITZERLAND...EASTERN
CARROLL...NORTHERN OWEN AND GALLATIN COUNTIES UNTIL 115 PM EDT...

At 1250 PM EDT, radar indicated a strong thunderstorm 7 miles
northwest of Vevay, moving east at 25 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Nickel size hail...

Locations impacted include...
Vevay, Warsaw, Florence, Patriot, Kentucky Speedway, Pleasant,
Glencoe, Ghent, Sparta, Ethridge, Center Square, Interstate 71 at US
Route 127, Steele Bottom, Markland, Moorefield, Mount Sterling,
Jacksonville, Egypt Bottom, US Route 42 at State Route 184 and
Carson.

This includes I-71 in Kentucky between mile markers 53 and 63.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3883 8477 3864 8486 3876 8520 3888 8520
TIME...MOT...LOC 1650Z 291DEG 23KT 3881 8518
Local storm report, Apr 8, 11:51 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1251 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             AUGUSTA                 38.77N 84.00W
04/08/2020  M0.75 INCH       BRACKEN            KY   FIRE DEPT/RESCUE

            ABOUT 4 MINUTES OF DIME SIZED HAIL.

&&

JF

The radar

The Louisville radar (KLVX), 115 km away, was scanning. The volume nearest the first event began at 17:04 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 7 tornado, 4 hail. Local standard time, as filed.

Hail, Switzerland

When
April 8, 12:03 PM EST to 12:06 PM EST
Where
Switzerland County, Vevay
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.750, -85.070

Hail, Switzerland

When
April 8, 12:05 PM EST to 12:08 PM EST
Where
Switzerland County, Vevay
Measured
1.25 in hail
Reported by
CoCoRaHS
Coordinates
38.750, -85.070

Hail, Switzerland

When
April 8, 12:05 PM EST to 12:08 PM EST
Where
Switzerland County, 0.88 mi NE of Vevay
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.760, -85.060

Thunderstorm Wind, Wayne

When
April 8, 8:34 PM EST to 8:44 PM EST
Where
Wayne County, Dalton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
39.980, -85.180

Several small trees were knocked down in the Dalton area.

Thunderstorm Wind, Fayette

When
April 8, 8:40 PM EST to 8:50 PM EST
Where
Fayette County, 0.87 mi SW of Everton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
39.560, -85.090

Several large trees were knocked down along Indiana Route 1, south of Connersville.

Thunderstorm Wind, Wayne

When
April 8, 8:40 PM EST to 8:50 PM EST
Where
Wayne County, 0.69 mi S of Cambridge City
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
39.810, -85.170

Numerous power lines were knocked down along with a few smaller trees near Cambridge City and west of Milton.

Thunderstorm Wind, Fayette

When
April 8, 8:43 PM EST to 8:53 PM EST
Where
Fayette County, 1.48 mi NNW of Connersville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
39.670, -85.139

Two large trees were knocked onto Western Avenue, blocking the road.

Thunderstorm Wind, Union

When
April 8, 8:49 PM EST to 8:59 PM EST
Where
Union County, 1.77 mi NE of Dunlapsville
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
39.620, -84.980

Several trees were snapped and a barn sustained some roof damage. Also, a picnic table was picked up and thrown northeast of its original position. A rowboat was picked up and dropped across a field. Finally, a dock was lifted and torn out and boards were thrown across the pond up in a tree.

Thunderstorm Wind, Wayne

When
April 8, 8:50 PM EST to 9:00 PM EST
Where
Wayne County, Centerville
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.820, -85.000

There were reports of widespread powerlines downed and some small trees downed near Centerville.

Thunderstorm Wind, Ripley

When
April 8, 8:55 PM EST to 9:05 PM EST
Where
Ripley County, 1.16 mi NW of Dabney
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
39.092, -85.365

A barn was damaged along Hopewell Road near Holton.

Thunderstorm Wind, Franklin

When
April 8, 8:57 PM EST to 9:07 PM EST
Where
Franklin County, 3.19 mi SSW of Whitcomb
Measured
60 kt (69 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
39.410, -84.960

Large trees were knocked down along Holland Road.

Thunderstorm Wind, Ripley

When
April 8, 8:58 PM EST to 9:08 PM EST
Where
Ripley County, 2.32 mi W of Versailles
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.072, -85.293

A portion of a silo was damaged along S. County Road 175 West.

Tornado, Ripley

When
April 8, 8:59 PM EST to 9:01 PM EST
Where
Ripley County, 0.83 mi SW of Versailles to 2 mi ESE of Versailles
Rating
EF1
Path length
2.49 mi
Path width
450 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
39.063, -85.263

A brief tornado touched down on the southwest side of Versailles. Damage occurred to some homes and tree. A shopping center received damage to part of the roof. Also, some power poles were knocked down.

Thunderstorm Wind, Ripley

When
April 8, 9:01 PM EST to 9:11 PM EST
Where
Ripley County, 0.87 mi SW of Versailles
Measured
60 kt (69 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.060, -85.260

A telephone pole was snapped in half.

Thunderstorm Wind, Ripley

When
April 8, 9:02 PM EST to 9:12 PM EST
Where
Ripley County, 1.84 mi ESE of Versailles
Measured
60 kt (69 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
39.057, -85.220

Several barns were flattened in the 1300 block of S. Cave Road. Debris was scattered in nearby fields. Also, several nearby trees were knocked down.

Hail, Wayne

When
April 8, 9:03 PM EST to 9:06 PM EST
Where
Wayne County, 0.53 mi E of Richmond
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.830, -84.890

Thunderstorm Wind, Ripley

When
April 8, 9:04 PM EST to 9:14 PM EST
Where
Ripley County, Friendship
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
38.970, -85.150

The roof was ripped off a building and multiple trees were knocked down.

Tornado, Ripley

When
April 8, 9:06 PM EST to 9:07 PM EST
Where
Ripley County, 0.5 mi SSW of Cross Plains to 0.61 mi SSW of Cross Plains
Rating
EF0
Path length
0.18 mi
Path width
75 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
38.944, -85.205

A brief tornado touched down in far southeast Ripley County in Cross Plains. The tornado damaged trees as well as roofs of homes and businesses. Based on the degree of damage, the tornado produced winds of around 65 mph.

Tornado, Ripley

When
April 8, 9:08 PM EST to 9:11 PM EST
Where
Ripley County, 1.97 mi S of Elrod to 2.49 mi NNE of Friendship
Rating
EF0
Path length
2.6 mi
Path width
220 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
39.022, -85.170

The tornado first touched down along S. Friendship Road in southeast Ripley County. The tornado caused roof and siding damge to homes and barns, as well as destroying silos, along with tree damage. The tornado damage ended just west of the Dearborn County line.

Tornado, Dearborn

When
April 8, 9:10 PM EST to 9:12 PM EST
Where
Dearborn County, 1.9 mi SW of Dillsboro to 1.62 mi NNE of Farmers Retreat
Rating
EF0
Path length
0.96 mi
Path width
150 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
39.003, -85.097

The tornado touched down in the 8800 block of Davies Road. The tornado continued to travel southeast, destroying barns and damaging roofs and trees for about 1 mile.

Based on the degree of damage, the tornado produced winds of around 75 mph.

Thunderstorm Wind, Dearborn

When
April 8, 9:11 PM EST to 9:19 PM EST
Where
Dearborn County, 1.19 mi WNW of Farmers Retreat
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
38.980, -85.118

A barn was flattened along the 4200 block of S. Farmers Retreat Rd.

Thunderstorm Wind, Dearborn

When
April 8, 9:11 PM EST to 9:19 PM EST
Where
Dearborn County, 1.07 mi W of Farmers Retreat
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
38.970, -85.120

A barn was severely damaged in the 4600 block of S. Farmers Retreat Road. Debris was scattered in nearby fields. Also, minor structural damage occurred to nearby structures.

Tornado, Ohio

When
April 8, 9:11 PM EST to 9:12 PM EST
Where
Ohio County, 2.4 mi WSW of Bear Branch to 2.29 mi WSW of Bear Branch
Rating
EF0
Path length
0.15 mi
Path width
60 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
38.907, -85.122

The tornado briefly touched down in far southwest Ohio County, about 5 miles east-southeast of Cross Plains, in the 1600 block of Aberdeen Road. The tornado destroyed a barn and produced siding and roof damage, as well as rolling 2 recreational vehicles and toppling trees.

Based on the degree of damage, the tornado produced winds of around 70 mph.

Tornado, Ohio

When
April 8, 9:13 PM EST to 9:17 PM EST
Where
Ohio County, 1.77 mi SW of Milton to 0.97 mi SSE of Cofield Corner
Rating
EF0
Path length
5.73 mi
Path width
450 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
38.962, -85.043

The tornado first touched down along Milton Bear Branch Road in western Ohio County. The tornado traveled east southeast until it lifted near the 6000 block of Palmer Road. There were numerous occurrences of damage to roofs, siding, barns and trees. Damage of this nature was consistent with an EF0 tornado, with winds topping out at about 70 to 75 mph.

Tornado, Ohio

When
April 8, 9:13 PM EST to 9:17 PM EST
Where
Ohio County, 0.7 mi NW of Cofield Corner to 0.94 mi SSE of Rising Sun
Rating
EF0
Path length
5.25 mi
Path width
200 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
38.958, -84.958

The tornado first touched down along the 7300 block of Salem Ridge Road and tracked 5.25 miles to the east, before lifting near Rising Sun. Damage to roofs, siding, power poles and trees occurred, with damage becoming more diffuse and sparse as the storm headed east.

Thunderstorm Wind, Dearborn

When
April 8, 9:23 PM EST to 9:25 PM EST
Where
Dearborn County, 0.87 mi SW of Lawrenceburg
Measured
58 kt (67 mph) measured gust
Reported by
Public
Coordinates
39.090, -84.860

The gust was recorded on a personal weather station.

Thunderstorm Wind, Switzerland

When
April 8, 9:23 PM EST to 9:33 PM EST
Where
Switzerland County, 2.63 mi NW of Florence
Measured
60 kt (69 mph) estimated gust
Property damage
$6,000
Reported by
Trained Spotter
Coordinates
38.810, -84.949

A garage sustained roof damage on Bethel Ridge Road. Also, a few small trees were knocked down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2020Every state in 2020This day in weather historyThe tornado archive for Indiana, 2020Warnings in Indiana, April 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 876962, 876963, 876964, 877003, 877004, 877005, 877001, 880683, 877002, 876999, 877000, 876988, 877008, 876986, 876987, 876965, 876984, 878041, 877147, 878259, 876970, 876981, 878260, 877156, 877173, 876967, 876974.